iCliniq logo

Ask a Doctor Online Now

HomeAnswersPsychiatryantidepressantsI want to quit certain psychiatric medicines. Kindly help.

How to reduce the dosage of antidepressants?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Parth Nagda

Medically reviewed by

iCliniq medical review team

Published At October 9, 2022
Reviewed AtJanuary 29, 2024

Patient's Query

Hello doctor.

I have been using certain medicines for the past 20 years. However, I want to quit some of them to heal my body from chemical abuse. I use tablet Valproate EG 500, tablet Wellbutrin XR 150 mg, tablet Escitalopram 15 mg, tablet Emconcor 2.5 mg, tablet Xanax Retard 0.5 mg, tablet Pantoprazole 20 mg, tablet Questran 4 grams, and tablet Diazepam 5 mg. Kindly suggest a revised schedule.

Thank you.

Answered by Dr. Parth Nagda

Hello,

Welcome to icliniq.com.

I understand your concern. It is advised to taper the dosage only when you feel completely fine. Also, the medicines that were started last should be tapered off first and over four to six weeks for each reduced dosage. Initially, I suggest you continue with the tablets Valproate, Wellbutrin, Escitalopram, and Diazepam. You can reduce the dosages in the following order: Stop the tablet Xanax 0.5 mg, take 0.25 mg, or take half of 0.25 mg for four weeks, then take it on alternate days for two weeks, and then stop. Then reduce Escitalopram to 10 mg for four weeks. Then reduce the tablet Diazepam 5 mg to half for four weeks. Then take the tablet Wellbutrin for four weeks and stop. Then tablet Valproate 500 mg, to 400 mg, to 300 mg, to 200 mg, by reducing the doses every three weeks. Then tablet Escitalopram 5 mg for four weeks. Then tablet Diazepam 2.5 mg half for four weeks. Then stop the tablet Valproate. Then stop the tablet Diazepam. Lastly, stop the tablet Escitalopram. In addition, try to take a healthy diet, exercise regularly, and take multivitamin supplements.

I hope this helps.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Parth Nagda
Dr. Parth Nagda

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Psychiatry

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy